Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jul 21, 2025, 6:21 PM CDT for Lubbock County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2025, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 21, 2025, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.75 in
- Wind
- 50
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 12 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:29 PM CDT | TSTM WND GST 58 | 1 Nnw Lubbock Int. Airp, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
272
WWUS84 KLUB 212321
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
621 PM CDT Mon Jul 21 2025
TXZ035-212345-
Lubbock TX-
621 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LUBBOCK COUNTY THROUGH
645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lubbock International Airport, or 9 miles north of
Lubbock, moving northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Abernathy, Wolfforth, Shallowater, Lubbock International
Airport, Texas Tech University, Downtown Lubbock, Lubbock South
Plains Mall, Woodrow, Reese Center, New Deal, and Lubbock Science
Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3354 10208 3369 10208 3383 10195 3383 10183
3372 10172 3342 10185
TIME...MOT...LOC 2321Z 129DEG 6KT 3370 10186
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:30 PM CDT, 4 hours 51 minutes earlier. Its key messages:
- Updated at 129 PM CDT Mon Jul 21 2025
- Widely scattered high-based t-storms mainly west of I-27/Highway 87 late this afternoon and evening which could produce strong wind gusts and locally heavy downpours.
- Temperatures cool slightly to values near normal during the middle of the week, warming above average again by next weekend.
- Thunderstorm chances return each afternoon and evening from Tuesday through Thursday, the severe threat remains low.
Area forecast discussion, Jul 21, 1:30 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 130 PM CDT Mon Jul 21 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 129 PM CDT Mon Jul 21 2025 - Widely scattered high-based t-storms mainly west of I-27/Highway 87 late this afternoon and evening which could produce strong wind gusts and locally heavy downpours. - Temperatures cool slightly to values near normal during the middle of the week, warming above average again by next weekend. - Thunderstorm chances return each afternoon and evening from Tuesday through Thursday, the severe threat remains low. && .SHORT TERM... (This evening through Tuesday) Issued at 129 PM CDT Mon Jul 21 2025 An interesting forecast for the area this evening. A broad upper-ridge remains entrenched across the Southern Plains, but it's undercut by a smaller-scale cyclonic circulation across central TX that is nearly stationary. The gradient around these two features has produced just a bit of enhancement in the easterly flow aloft today, with the morning sounding at MAF showing easterly flow about 700mb. Also of interest, the morning storms have inhibited heating across the western South Plains where we would normally expect the first activity to develop. Temperatures across that area are running as much as 15 degrees cooler than at this time yesterday (as evidenced by the West Texas Mesonet station at Morton). Meanwhile, it is heating up in the Rolling Plains, especially for the canyon adjacent areas from northern Floyd and Motley Counties into Briscoe and Hall. High temperatures from around Northfield through Caprock Canyons State Park and Estelline may once again top out around 105F. Despite the rich deep-layer moisture present across the region (PWATs running around 1.2 to 1.5 inches), the extent of convective development and organization late this afternoon and evening is more uncertain due to the slower warm-up out west. The CAMs have been backing off of coverage and intensity of storms. There is still a bit of a signal for development in the deeply heated airmass across Briscoe and Hall County, with additional isolated development across the western South Plains. If we can get a couple storms to organize along their cold pools, we could see some activity progress slowly toward the I-27/Highway 87 corridor this evening. And it's not out of the question that the low-level jet could support some lingering activity overnight or that we could see some additional development early Tuesday morning due to the tropical-like mid-level nocturnal destabilization. Not a whole lot changes with the pattern/airmass on Tuesday. There's still a slight weakness in the height field across the region with ample monsoonal moisture, but little flow aloft. Absent any complications from morning activity, we will look for scattered showers and t-storms to develop near the TX/NM state line late afternoon and drift eastward Tuesday evening. Temperatures should back off just slightly, with highs mainly in the 90s to about 101 in the low Rolling Plains. && .LONG TERM... (Tuesday night through next Sunday) Issued at 129 PM CDT Mon Jul 21 2025 Slightly wetter and cooler conditions are expected through the extended forecast, as the persistent upper level ridge make a slight shift east over the Gulf States while an upper level trough digs through the PacNW. In turn, we will see upper level flow shift out of the southwest, aiding in an axis of monsoonal moisture to stream into the region. Meanwhile at the surface, southerly surface winds will continue to pump in moisture from the Gulf with dewpoints progged in the upper 50s and 60s, although these dewpoints are not nearly as high as what we saw a few weeks ago. Given moist southerly winds through the low to mid-levels, along with moist isentropic ascent noted at the 315K level, showers and thunderstorms will be possible each afternoon through Thursday as the upper level ridge centers itself over the southeastern CONUS, with the western periphery of the ridge clipping portions of our eastern half of the CWA. Given the positioning of the ridge still remaining over portions of the area, the best chance area for any precipitation will be confined to areas generally along and west of the I-27 corridor, closer to the better instability and moisture convergence. The overall severe threat remains low with storms, however, locally heavy wind gusts will be possible given the inverted-v nature of profile soundings, with the presence of a dry-sub cloud layer, and DCAPE values up to 1500 J/kg. Although models have backed off on this in recent runs, there is a chance that any convection ongoing Tuesday evening could persist through the overnight hours Wednesday as a +30 knot LLJ ramps up, which could allow storms to grow upscale. If this happens, given PWATs well above seasonal normals and soundings showing a decent saturated column of moisture present over the region suggests that storms could be capable of heavy rainfall at times. In addition to the potential for rainfall, slightly cooler conditions will be possible, with decreased thickness values and potential cloud cover helping to limit diurnal heating. This cool down will be marginal, with temperatures only a few degrees cooler in the low to mid 90s. Warmer and drier conditions are expected to return late this week into the weekend as the upper level trough to our west becomes absorbed into the main flow, while the upper level ridge amplifies and moves back overhead. Some ensembles hint at the potential for the upper high to become centered over the FA by the weekend, which would lead to increased thickness values and temperatures back in the upper 90s and triple digits, with little to no precipitation chances. && .AVIATION... (18Z TAFS) Issued at 129 PM CDT Mon Jul 21 2025 VFR conditions will prevail for the most part at all terminals for the next 24 hours. There is a low chance of TSRA in the vicinity of KLBB and KPVW this evening - and again late Tuesday afternoon. Once again, the LLJ picks up tonight, increasing to about 35-40 kts, and lead to some choppiness for takeoffs and landings through Sunday morning. Also recommend checking density altitude with the hot temperatures across the area this afternoon and again on Tuesday afternoon. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...33 LONG TERM....12 AVIATION...33
Hazardous weather outlook, Jul 21, 1:35 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 135 PM CDT Mon Jul 21 2025 TXZ021>044-221845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 135 PM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to widely scattered showers and thunderstorms are expected to develop late this afternoon and evening, mainly for areas west of a line from Silverton to Tahoka. Strong wind gusts to 50 mph and locally heavy rainfall are the main threats from this activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances for showers and thunderstorms return each evening through Thursday, mainly for areas west of the I-27 corridor. The overall severe threat remains low with the primary hazard being locally heavy rainfall which may lead to a few flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 5:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lubbock TX
535 PM CDT Mon Jul 21 2025
TXZ024-025-212300-
Briscoe TX-Hall TX-
535 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HALL AND
SOUTHEASTERN BRISCOE COUNTIES THROUGH 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Turkey. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, and Valley Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3463 10083 3431 10080 3431 10115 3460 10113
TIME...MOT...LOC 2234Z 079DEG 1KT 3446 10091
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
26Special weather statement, Jul 21, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
621 PM CDT Mon Jul 21 2025
TXZ035-212345-
Lubbock TX-
621 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LUBBOCK COUNTY THROUGH
645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lubbock International Airport, or 9 miles north of
Lubbock, moving northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Abernathy, Wolfforth, Shallowater, Lubbock International
Airport, Texas Tech University, Downtown Lubbock, Lubbock South
Plains Mall, Woodrow, Reese Center, New Deal, and Lubbock Science
Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3354 10208 3369 10208 3383 10195 3383 10183
3372 10172 3342 10185
TIME...MOT...LOC 2321Z 129DEG 6KT 3370 10186
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
26The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:35 PM CDT | Special Weather Statement | LUB | Briscoe | 25 min |
| Jul 21, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 34 min |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.